pvrwilson Asked July 2011

If my elderly father is sleeping 16 hours a day can this be the side effect of the medication he is on?

Follow
Share

He has had Alzheimer’s for about 7 years and never was a morning person and is currently taking 10 MG Aricept every evening

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
jeannegibbs Jul 2011
When did he start taking Aricept? Ten years ago? Sleepiness can be a side effect of that drug. My husband takes Aricept and he sleeps about 9 hours a night and occasionally takes a nap. Obviously Aricept doesn't make everyone sleep a lot, but different people have different reactions to drugs. What does his doctor say about the excessive sleepiness?
Helpful Answer (1)
Report

pvrwilson Jul 2011
Aricept is the only drug. Takes vitamins/minerals. Been sleeping a lot last 10 years, so it's not new.
Helpful Answer (0)
Report

jeannegibbs Jul 2011
Oh, sorry, you already answered about the diagnosis -- ALZ. What other drugs is he taking?
Helpful Answer (0)
Report

jeannegibbs Jul 2011
When did he start taking aricept? How many hours a day was he sleeping before that? What is his diagnosis?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.

Related
Articles

Related
Questions